MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-300
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that the package was found broken while taking out from the carton box prior to leaving distributor.
 
Additional Manufacturer Narrative
Additional information: d 10.Product retuned.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details of the complaint and the photos provided the sterile barrier (the outer pouch) and inner csr wrap had been punctured deeming the product unsterile.On examination of the chest drain it was clear that the outer pouch had been punctured and extended deep enough into the packaging to also puncture the csr blue wrap as well as dent the corner of the drain itself.A review of the packaging process shows that there are no opportunities for such random damage to occur.Once the product is placed within the pouch prior to sealing the pouch and materials are again inspected.As the damage noted appears to have occurred after the product was packaged, the process of packaging does not appear to be a cause of the damage noted during the return investigation.A review of the raw materials, specifically the product pouch and blue csr at the incoming inspection level has not identified any abnormalities or non-conformances.The location of the damage is too far below the location of the sealed pouch to suggest that the sealer equipment had a role in creating the damage as seen in the attached photos.Based on the details of the complaint and investigation results there is no indication that the damage to the product was caused by the manufacture of the product or left the site of manufacture with this type of damage.Although the complaint has confirmed that the damaged did occur there is no evidence to suggest the damage occurred at the time of manufacture.The most probable root cause would be shipping damage or handling damage after the drain left the site of manufacture.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key11269317
Report Number3011175548-2021-00120
Device Sequence Number17013881
Product Code KDQ
UDI-Device Identifier00650862100105
UDI-Public00650862100105
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model Number2002-300
Device Catalogue Number2002-300
Device Lot Number464074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/15/2021
10/20/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/19/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1